CSN Login
Members Online: 15

radiation cause of diarrhea?

hpeyton108
Posts: 4
Joined: Jun 2004

78 year old prostate survisor 5 yrs ago seed and exterior radiation. problem diarrhea last several years making traveling impossible. anyone similar experience?

Benji48
Posts: 117
Joined: May 2003

Hi,
I'm a 6 yr survivor of RRP > external radiation > hormonal therapy. I believe diarrhea is a known "consequence" of the external dose in as much as I experienced "loose bowels" midway during the treatment(but no longer have any problems) and from others that have reported during our support group meetings.The seeds have long since decayed in your instance so any effects this far down the road are most likely due to "residuals" from the external stuff.My only suggestion is: Have you tried Imodium? Check with your doctor, there may be something else to benefit you.
Good luck, Benji

hpeyton108
Posts: 4
Joined: Jun 2004

benji48 just found out how to repy to messages. sorry late in doing so. first message posted and responded to. thanks for your message. now receiving instructions on amodium. ever hear of radiation burn 5 yrs later? very constrictive and just plain mean. like to hear from you regarding this problem, anything you can post. thanks, harry

nutt
Posts: 140
Joined: Sep 2001

Benji had a lot of good informatin for you to consider. With the advent of External Beam Radiation: this was suppose to greatly reduce the damage to good tissue and do a better job of hitting only the canerous tissue. I assume you had this and even so, there is good tissue that gets hit also.

Being 78 and having radiation 5 yrs ago and diarrhea for several years indicates that you may have a new different problem or the effects (as Benji indicated) from the radiation (scaring of tissue,etc) may be the problem. Eitherway, Benji is right on to suggest you see your doctor and get a DEFINITIVE answer, if possible?

If there is nothing to be done about it at this point so be it, but, if your health is good otherwise, and you like traveling, I would pursue other remedies to help you enjoy what you want to do. Benji suggested OTC (over the counter) diarrhea medicines? Have you tried these and with what success?

You don't have to let it control your travel plans.

Keep in touch and let us know what your status asap?

The good news is that you did not report a cancer problem after the 5 year period! Congraulations!!
Joe

hpeyton108
Posts: 4
Joined: Jun 2004

Again, thank you for your kind response. My Dr. has placed me on Imodium AD, and hope is will help reduce the problem. My current PSA is 0 less than 1%, so I am very satisfied with these numbers. Thanks again.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network